A Rare Case of Azathioprine-Induced Sweet`s Syndrome in a Patient with Crohn`s Disease

Author(s): Chaker B. Salem, Sofiene Larif, Neila Fathallah, Raoudha Slim, Amina Aounallah, Jaballah Sakhri, Houssem Hmouda

Journal Name: Current Drug Safety

Volume 10 , Issue 3 , 2015

Become EABM
Become Reviewer

Abstract:

Sweet’s syndrome has been reported in association with inflammatory diseases such as Crohn's disease. It has also been reported in association with several drugs. Here, we report a rare case of Sweet’s syndrome induced by azathioprine in a patient with Crohn's disease.

Keywords: Azathioprine, Crohn's disease, Sweet’s syndrome.

[1]
Catalán-Serra I, Martín-Moraleda L, Navarro-López L, et al. Crohn’s disease and Sweet’s syndrome: an uncommon association. Rev Esp Enferm Dig 2010; 102: 331-7.
[2]
Rappaport A, Shaked M, Landau M, Dolev E. Sweet’s syndrome in association with Crohn’s disease: report of a case and review of the literature. Dis Colon Rectum 2001; 44: 1526-9.
[3]
Valentine MC, Walsh JS. Neutrophilic dermatosis caused by azathioprine. Skinmed 2011; 9: 386-8.
[4]
Walker DC, Cohen PR. Trimethoprim-sulfamethoxazole-associated acute febrile neutrophilic dermatosis: case report and review of drug-induced Sweet’s syndrome. J Am Acad Dermatol 1996; 34: 918-23.
[5]
El-Azhary RA. Brunner KL, Gibson LE. Sweet syndrome as a manifestation of azathioprine hypersensitivity. Mayo Clin Proc 2008; 83: 1026-30.
[6]
Stapleton M, Panaccione R. Azathioprine induced Sweet’s syndrome in a patient with Crohn’s disease: a case report. Can J Gastroenterol 2003; 17 (Suppl A): abstract 255.
[7]
Burrows NP. Sweet’s syndrome in association with Crohn’s disease. Clin Exp Dermatol 1995; 20: 279-80.
[8]
Treton X, Joly F, Alves A, Panis Y, Bouhnik Y. Azathioprine-induced Sweet’s syndrome in Crohn’s disease. Inflamm Bowel Dis 2008; 14: 1757-8.
[9]
Bidinger JJ, Sky K, Battafarano DF, Henning JS. The cutaneous and systemic manifestations of azathioprine hypersensitivity syndrome. J Am Acad Dermatol 2011; 65: 184-91.
[10]
Cyrus N, Stavert R, Mason AR, Ko CJ, Choi JN. Neutrophilic dermatosis after azathioprine exposure. JAMA Dermatol 2013; 149: 592-7.
[11]
Grelle JL, Halloush RA, Khasawneh FA. Azathioprine-induced acute febrile neutrophilic dermatosis (Sweet's syndrome). BMJ Case Rep 2013; 16: 201.
[12]
Choonhakarn C, Chaowattanapanit S. Azathioprine-induced Sweet’s syndrome and published work review. J Dermatol 2013; 40: 267-71.


Rights & PermissionsPrintExport Cite as

Article Details

VOLUME: 10
ISSUE: 3
Year: 2015
Page: [266 - 268]
Pages: 3
DOI: 10.2174/1574886310666150729125620
Price: $65

Article Metrics

PDF: 36
HTML: 2